Aa
A
A
A
Close
Thyroid Disorders Community
26.1k Members
Avatar universal

Hashimotos/parathyroid tumor and medication

I was recently diagnosed with hashimotos. My doctor prescribed 50mg of synthroid. I take the generic.  After about two or three weeks I began getting periodic dizziness. My head was just spinning! My doctor did another set of labs and a had a ultrasound ordered for a nodule on my left side of my neck in the front. Results of the ultrasound showed a growth on my right side outside if my thyroid but they don't believe it is parathyroid although I have had 4 episodes of kidney stones in the past 5 years. My doctor reduced my synthroid to 25 mg following the bloodworm which initially stopped the head spinning. But now after two weeks on the 25mg I have been getting the spinning in my head again and it is getting worse each day like before. I don't see an endo doctor until April 4th and recently switched jobs so I don't have insurance again until April 1st. I need some advise regarding the dizziness. I also would like some advise regarding the nodules and what to ask the specialist.
2 Responses
1756321 tn?1547098925
Excerpt from the book Running On Empty by Robyn Koumourou:

"It is not uncommon to start thyroid hormone therapy and find that your symptoms become worse before they get better. When you begin taking thyroxine the areas in the brain that control thyroid hormone production sense the increase in T4 levels within the blood stream.  This feedback system will then cause the thyroid glands natural production of thyroid hormones to slow down.  

Less natural T4 and T3 will then be produced and released and blood levels may remain stagnant or even decrease temporarily.  Less free T3 hormone available to the body will slow down cellular metabolism. The symptoms of hypothyroidism may become worse until an increase in thyroxine is taken or an optimal dose is found."
649848 tn?1534637300
COMMUNITY LEADER
What are your actual thyroid hormone levels?  Please post the results of your most current labs, and be sure to include reference ranges, which vary lab to lab and have to come from your own report.

Additionally, since you've had several episodes of kidney stones, your calcium should be checked periodically, along with your vitamin D and PTH. If you've had those done, please post those results, as well.

It's true that symptoms often get worse or new ones begin, once one is on a thyroid replacement hormone.  It takes 4-6 weeks for the med to reach full potential.
Have an Answer?
Top Thyroid Answerers
649848 tn?1534637300
FL
Avatar universal
MI
1756321 tn?1547098925
Queensland, Australia
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
We tapped the CDC for information on what you need to know about radiation exposure
Endocrinologist Mark Lupo, MD, answers 10 questions about thyroid disorders and how to treat them
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.
These common ADD/ADHD myths could already be hurting your child
This article will tell you more about strength training at home, giving you some options that require little to no equipment.